Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at May 8, 2009, 3:23 PM CDT for Allen County, Monroe County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2009, 3:23 PM CDT (20:23 UTC)
- Expired
- May 8, 2009, 3:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Allen County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLMK 082023 TORLMK KYC003-171-082100- /O.NEW.KLMK.TO.W.0030.090508T2023Z-090508T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM CDT FRI MAY 8 2009 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY... WESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 400 PM CDT... * AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AKERSVILLE...MOVING EAST AT 20 MPH. * THE TORNADO WILL BE NEAR... AKERSVILLE AND FOUNTAIN RUN AROUND 340 PM CDT... FLIPPIN AROUND 355 PM CDT... GAMALIEL AND MUD LICK AROUND 400 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY. && LAT...LON 3663 8609 3668 8610 3680 8575 3662 8570 TIME...MOT...LOC 2023Z 258DEG 17KT 3664 8603 $$ LS
2 follow-up statements
000 WWUS53 KLMK 082035 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 435 PM EDT FRI MAY 8 2009 KYC003-082044- /O.CAN.KLMK.TO.W.0030.000000T0000Z-090508T2100Z/ ALLEN KY- 335 PM CDT FRI MAY 8 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN ALLEN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY. LAT...LON 3663 8587 3669 8589 3675 8574 3662 8570 TIME...MOT...LOC 2034Z 258DEG 17KT 3665 8597 $$ KYC171-082100- /O.CON.KLMK.TO.W.0030.000000T0000Z-090508T2100Z/ MONROE KY- 335 PM CDT FRI MAY 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL MONROE COUNTY... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES WEST OF GAMALIEL...OR 27 MILES WEST OF CELINA...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... GAMALIEL BY 400 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY. && LAT...LON 3663 8587 3669 8589 3675 8574 3662 8570 TIME...MOT...LOC 2034Z 258DEG 17KT 3665 8597 $$ LS
000 WWUS53 KLMK 082045 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM CDT FRI MAY 8 2009 KYC171-082055- /O.CAN.KLMK.TO.W.0030.000000T0000Z-090508T2100Z/ MONROE KY- 345 PM CDT FRI MAY 8 2009 ...THE TORNADO WARNING FOR CENTRAL MONROE COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL KENTUCKY. LAT...LON 3663 8587 3669 8589 3675 8574 3662 8570 TIME...MOT...LOC 2045Z 258DEG 17KT 3666 8591 $$ LS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 8, 2:41 PM CDT, 42 minutes earlier.
Area forecast discussion, May 8, 2:41 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI MAY 8 2009
.SHORT TERM (TONIGHT AND SATURDAY)...
LATE THIS AFTERNOON INTO THE EVENING HOURS...THE MCS CURRENTLY
OVER OUR AREA WILL CONTINUE TO MOVE EAST OVER THE FORECAST AREA
(FA) THROUGH THIS EVENING. THE MAIN THREATS FROM THIS SYSTEM AS IT
STANDS NOW WILL BE DAMAGING WINDS ASSOCIATED WITH THE COMMA HEAD
OF THE MCS...AND FLASH FLOODING/RIVER FLOODING FROM HEAVY RAINS
WITH THIS SYSTEM. WILL CONTINUE TO MONITOR FOR MORE OF A SEVERE
THREAT ALONG THE LEADING EDGE OF MCS ALTHOUGH THE SYSTEM HAS NOT
HAD FAVORABLE EVOLUTION OVER THE LAST HOUR. SEVERE WATCH 268 FOR
SOUTH CENTRAL INDIANA AND CENTRAL KY WILL REMAIN IN EFFECT THROUGH
0Z AS THE SYSTEM PASSES.
AS FOR THE FLOODING THREAT...HAVE EXPANDED THE FLASH FLOOD WATCH
AREA TO INCLUDE THE ENTIRE FA. BASED ON RADAR ESTIMATES UPSTREAM
FROM PAH...1 TO 2 INCHES OF RAIN HAS FALLEN WITH THIS SYSTEM WHICH
WILL BE ENOUGH TO TRIGGER FLASH FLOOD WARNINGS OVER MOST LOCATIONS
IN OUR FA. FLASH FLOOD GUIDANCE IS LOWEST IN SOUTH CENTRAL KY
WHICH HAS HAD THE MOST RAINFALL OVER THE LAST COUPLE OF DAYS.
HOWEVER...OVER NORTH CENTRAL KY AND SOUTHERN INDIANA...FLASH
FLOODING WILL BE POSSIBLE ALSO AS A DOUBLE SHOT OF RAIN FROM THE
LEADING EDGE OF MCS AND COMMA HEAD WILL PASS OVER THIS AREA.
ALTHOUGH THE SEVERE THREAT WILL DIMINISH LATER THIS EVENING AFTER
THE COMMA HEAD PASSES...HEAVY RAINS WILL CONTINUE THROUGH ABOUT
2AM TO 4AM EDT.
TOMORROW PRECIP WILL LIGHTEN IN INTENSITY AND GRADUALLY TAPER OFF
EARLY IN THE DAY. HIGH TEMPS WILL BE IN THE LOW 70S.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT LOOKS TO DRY OUT AS A THE FRONT STALLS OUT OVER
SOUTHERN TN AND NORTHERN NS/AL/GA. A WAVE WILL RIDE ALONG THIS FRONT
SUNDAY AND SUNDAY NIGHT. THOUGH THE MAIN PRECIPITATION ASSOCIATED
WITH THIS WAVE WILL BE SOUTH OF THE FORECAST AREA...MODELS OVER THE
LAST FEW RUNS ARE HINTING AT SHOWERS MAKING IT UP INTO THE SOUTHERN
PART OF THE CWA ON SUNDAY AFTERNOON/EVENING. THIS IS SUPPORTED AS
WELL BY ENSEMBLES. THEREFORE HAVE INSERTED SLIGHT CHANCE POPS FOR
THIS TIME FRAME...MAINLY FOR SOUTH OF THE BLUEGRASS PARKWAY. AFTER
THIS...THE GFS IS HINTING AT SOME PRECIPITATION ON MONDAY AND
TUESDAY. HOWEVER THIS IS NOT SUPPORTED BY THE EUROPEAN OR ENSEMBLES
SO HAVE LEFT THE CURRENTLY DRY FORECAST GOING.
HIGH TEMPERATURES SUNDAY WILL BE IN THE MID TO UPPER 60S AREAWIDE. A
GRADUAL WARMING TREND WILL BE ON TAP MONDAY AND TUESDAY WITH HIGHS
WARMING BACK TO THE LOWER TO MID 70S.
WEDNESDAY THROUGH FRIDAY...
THE MODELS ARE IN GOOD AGREEMENT THAT A SURFACE CYCLONE WILL DEVELOP
OVER CANADA AND SWING A COLD FRONT THROUGH THE FORECAST AREA
WEDNESDAY/THURSDAY TIME FRAME. WITH SOME TIMING DIFFERENCES IN THE
MODELS...HAVE NOT MADE MANY CHANGES TO THE EXTENDED FORECAST. THERE
WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY
AFTERNOON THROUGH FRIDAY. AHEAD OF THIS FRONTAL PASSAGE HIGH
TEMPERATURES WILL CONTINUE TO RISE WITH HIGHS IN THE UPPER 70S AND
LOWS IN THE UPPER 50S TO LOWER 60S.
&&
.AVIATION (18Z TAFS)...
MAIN TAF CONCERN WILL BE AN MCS OVER WESTERN KY/SW INDIANA TO MAKE
IT/S WAY INTO THE TAF SITES HERE THIS AFTERNOON STARTING AROUND 20Z
AT BWG. HAVE INCLUDED TEMPO GROUPS WITH IFR CONDITIONS FOR ALL TAF
SITES HIGHLIGHTING THE T-STORM THREAT WITH HIGH WINDS BEING OF
GREATEST CONCERN WITH THESE STORMS...ALTHOUGH HAIL AND AN ISLD
TORNADO WILL ALSO BE POSSIBLE. WILL MAKE TAF AMENDS WITH MORE
DETAILED WIND THREAT AS STORMS DRAW NEAR. SOME ISLD T-STORMS MAY
AFFECT THE TAF SITES BEFORE THE MAIN COMPLEX SO HAVE INDICATED THAT
WITH VCTS IN THE TAFS.
OVERNIGHT EXPECT MOSTLY HEAVY RAIN ACROSS THE TAF SITES FROM THE
REMNANTS OF THE MCS AS WELL AS CONTINUED MVFR CIGS. WINDS WILL
SHIFT FROM SSW TO W BY TOMORROW MORNING.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR INZ076>079-083-
084-089>092.
&&
SHORT TERM...AML
LONG TERM....EES
AVIATION.....AMLHazardous weather outlook, May 8, 3:13 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 413 PM EDT FRI MAY 8 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-092015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 413 PM EDT FRI MAY 8 2009 /313 PM CDT FRI MAY 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE OVER THE AREA TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE FLOODING AS HEAVY RAINS TRAIN OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. EXPECT 1 TO 2 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DRIVERS SHOULD USE CAUTION ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARD TO SPOT. IN ADDITION TO FLOODING...SOME STORMS MAY BE SEVERE EARLY THIS EVENING WITH THE MAIN SEVERE THREAT BEING DAMAGING WINDS. SMALL HAIL AND CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION ON SATURDAY BRINGING A GOOD CHANCE OF THUNDERSTORMS TO THE AREA EARLY IN THE DAY. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY WINDS AND LIGHTNING. ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA ON WEDNESDAY AND THURSDAY. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO CALL IN ANY INSTANCES OF DAMAGING WINDS...HAIL...OR FLOODING TONIGHT. AML
In the hours before
Local storm report, May 8, 2:12 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL HOWE VALLEY 37.68N 86.08W
05/08/2009 E0.70 INCH HARDIN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900414
FOSTERLocal storm report, May 8, 2:22 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL VALLEY STATION 38.10N 85.86W
05/08/2009 E0.70 INCH JEFFERSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900415
FOSTERLocal storm report, May 8, 2:40 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0338 PM HEAVY RAIN 2 W FORDSVILLE 37.64N 86.75W
05/08/2009 E4.50 INCH OHIO KY TRAINED SPOTTER
4.5 INCHES OF RAIN SINCE MIDNIGHT LAST NIGHT.
&&
EVENT NUMBER LMK0900416
FOSTERSpecial weather statement, May 8, 2:41 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 341 PM EDT FRI MAY 8 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-082145- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 341 PM EDT FRI MAY 8 2009 /241 PM CDT FRI MAY 8 2009/ ...VERY HEAVY RAINS IN STORE FOR CENTRAL KENTUCKY AND SOUTHERN INDIANA... RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR WITH THUNDERSTORMS MOVING THROUGH THE AREA THROUGH EARLY EVENING. THIS WILL CAUSE GREATLY REDUCED VISIBILITY DURING THE AFTERNOON AND EVENING COMMUTE...AS WELL AS STREET FLOODING AND A RAPID RISE OF SMALL CREEKS AND RIVERS. THE STORMS ARE PART OF A LARGE AREA OF STORMS...RESEMBLING AN INLAND HURRICANE...THAT WERE RACING EASTWARD AT 60 MPH THROUGH THE OHIO RIVER VALLEY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL KENTUCKY AND SOUTHERN INDIANA THROUGH SATURDAY MORNING. MOST FLASH FLOOD FATALITIES OCCUR IN AUTOMOBILES. IF YOU OBSERVE WATER COVERING ROADWAYS...DO NOT DRIVE THROUGH IT. TURN AROUND...DONT DROWN. JBS
Local storm report, May 8, 2:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0358 PM HEAVY RAIN LEAVENWORTH 38.20N 86.35W
05/08/2009 E1.32 INCH CRAWFORD IN CO-OP OBSERVER
RAINFALL MEASURED OVER A 45 MINUTE PERIOD THIS
AFTERNOON.
&&
EVENT NUMBER LMK0900417
FOSTERSpecial weather statement, May 8, 3:12 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 412 PM EDT FRI MAY 8 2009 INZ076>078-083-084-089>092-KYZ023>025-028>030-082315- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- HARDIN KY-BULLITT KY-JEFFERSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... HAWESVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE 412 PM EDT FRI MAY 8 2009 /312 PM CDT FRI MAY 8 2009/ ...HIGH WINDS HEADING TOWARD SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY... A SMALL SCALE INTENSE AREA OF LOW PRESSURE WILL MOVE INTO SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY BETWEEN 5 PM AND 7 PM EDT. WINDS WILL INCREASE WITH THE APPROACH AND PASSAGE OF THIS LOW CENTER WITH GUSTS UP TO 50 MPH. MORE HEAVY RAIN WILL OCCUR AS WELL WITH AN ADDITIONAL INCH IN SOME AREAS. STRONGER WINDS ASSOCIATED WITH THUNDERSTORMS MAY OCCUR WITH GUSTS EXCEEDING 60 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. KIRKPATRICK
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:01 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Hart | 44 min |
| May 8, 4:03 AM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 42 min |
| May 8, 12:53 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 22 min |
| May 8, 1:43 PM CDT | Flash Flood Watch | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 20 more | 6 hr |
| May 8, 3:10 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 15 min |
| May 8, 3:22 PM CDT | Areal Flood Advisory | LMK | Butler, Grayson, Ohio | 3 hr |
| May 8, 3:34 PM CDT | Flash Flood Warning | LMK | Marion, Taylor, Washington | 3 hr |
| May 8, 3:43 PM CDT | Areal Flood Advisory | LMK | Green, Hardin, Hart, Larue | 3 hr |
| May 8, 3:54 PM CDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| May 8, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 35 min |
| May 8, 3:57 PM CDT | Flash Flood Warning | LMK | Casey, Garrard, Lincoln | 3 hr |
| May 8, 4:01 PM CDT | Flash Flood Warning | LMK | Boyle | 119 min |
| May 8, 4:08 PM CDT | Flash Flood Warning | LMK | Clark, Madison | 3 hr |
| May 8, 4:12 PM CDT | Tornado Warning | LMK | Madison | 18 min |
| May 8, 4:19 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 15 min |
| May 8, 5:47 PM CDT | Areal Flood Advisory | LMK | Oldham | 58 min |
| May 8, 6:04 PM CDT | Flash Flood Warning | LMK | Boyle | 56 min |
| May 8, 6:47 PM CDT | River Flood Warning | LMK | Ohio | 50 hr |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.